MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 01/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported when the physician was removing the ik sheath from the right femoral artery, the wire was shredded.Radial approach was performed and successful percutaneous coronary intervention was performed.The blood loss was less than 250cc's.The patient was in stable condition.There were no other devices or equipment used with the reported product.Additional information was received on january 18, 2019.The wire unraveled.The procedure was completed.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update and to provide the completed investigation results.One 0.021" guidewire was returned for product evaluation.No other accessory components were returned.Visual inspection revealed that the guidewire was returned into two pieces; however, they were still connected via the unraveled coil.The stiff end measured to be 0.0200" using a sliding gauge which is within the specification limits of 0.0205" ± 0.0005.Under microscopy of the unraveled sections and points of fracture were visualized, the fracture point appeared to be bluntly cut.There is no evidence that this event was related to a device defect or malfunction.Based on the investigation results, it is likely that the guidewire was restricted from removal at the point where the coil starts to unravel from the distal end.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
PINNACLE PRECISION ACCESS SYSTEM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key8285475
Report Number1118880-2019-00007
Device Sequence Number16548460
Product Code DYB
UDI-Device Identifier00389701010793
UDI-Public00389701010793
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K111606
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model NumberN/A
Device Catalogue Number70-7160
Device Lot NumberWK08
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2019
Initial Date Received by Manufacturer 01/15/2019
Supplement Date Received by Manufacturer03/04/2019
Initial Report FDA Received Date01/29/2019
Supplement Report FDA Received Date03/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR
Patient Weight68